Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Problems with Pentasa?


04-04-2010, 11:39 PM   #1
Crohns08
Senior Member
 
Crohns08's Avatar
 
Join Date: Sep 2008
Location: Florida
Problems with Pentasa?

Lately I've been having problems with my Pentasa. On my last flare and the beginning of this one I could eat a small snack and be fine taking my Pentasa. Now it seems like I have to stuff my face to take it or I get very nauseated and REALLY bad cramping, like worst I've ever felt. Has anyone else experienced this? Could it be because I'm also on Pred and the feeling of always being hungry from the pred attributes to the nausea? This is the second time within a week and half that this has happened and needless to say I'm less than thrilled. I usually end up throwing up the medication because I get that sick. I feel loads better afterwards which is how I know it's the meds. Any advice?
__________________
Toni, Diagnosed in September '08
Specific Carbohydrate diet
Currently on:
Yoga
Vitamin D
Gabapentin
SCD Multivitamin
Surgeries:
09/2011 - Draining an Abcess the size of a lemon!
10/2011 - Same abcess, different approach this time, open incision!


Add Me on Facebook!
04-05-2010, 11:20 AM   #2
Blythe
New Member
 
Join Date: Apr 2010
I've been on Pentasa for two weeks now and two days ago started having painful cramping. I had to stay home from work today with diarrhea and severe cramping. I joined this site today to see if anyone else has the same troubles with Pentasa. I guess so. My doc said if Pentasa made me sick she wants me to go on Humira. Everything has made me worse. She's been treating me for Crohn's since November, but only came out and said I have it two weeks ago. It's all very scary and overwhelming right now, especially with these meds that seem to be killing me.

I hope you have an alternative to Pentasa that helps. Good luck!
04-05-2010, 04:02 PM   #3
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Hi Crohns08

I've been on Pentasa for 5 years, and on Pred for 3 months, and I've never felt any nausea at all.
But everyone is different, with different Crohns, so I don't know, but Pred munchies can make you feel sick, I wouldn't say it's the Pentasa, IMO

Hi Blythe
and welcome

Just wanted to say that if you're having painful cramps and D, then Pentasa isn't strong enough on it's own, IMO, have a chat to your doc about accompanying the Pentasa with a short course of steroid like Pred or Budesonide

Good luck to both of you
xxx
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

04-05-2010, 09:10 PM   #4
Blythe
New Member
 
Join Date: Apr 2010
Hi, Joan, thanks for the suggestion. I took prednisone for a month and a half immediately after my first upper and lower scopes found extensive ulcerations. I was barely functional the whole time. At one point, I was awake for 5 days, but didn't have enough energy to brush my teeth and I'm pretty sure I almost went crazy because of it. I told the doctor I would only go back on prednisone again if the only other option was death.

Since then, she's tried me on Lialda (which increased my diarrhea threefold) and, most recently the Pentasa. My stomach cramps have been terrible from it. So far, I'm wishing I'd never gone to the doctor about my GI symptoms, because the 'treatments' have been so much worse than what I was dealing with. Fingers crossed next thing will work.
04-05-2010, 09:29 PM   #5
5 iron
Senior Member
 
Join Date: Mar 2010
Location: clovis, California
crohns08 I'm on Humira and Pentasa,I started Pentasa about a month after Starting Humira,I don't know if has helped but is hasn't made anything worse,this might be in my head, but it might be causing ringing in my ears who knows,I sure hope you and your doc get your meds right cause you are hurting and the right meds should give you relief,stay in your doc's ear until find the one that works.
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Problems with Pentasa?
Thread Tools


All times are GMT -5. The time now is 01:03 PM.
Copyright 2006-2017 Crohnsforum.com